Alert archive / Montana / Blizzard Warnings in 2018

Blizzard Warning 5, NWS Great Falls, MT

February 25, 2018

NWS Great Falls, MT issued this blizzard warning at Feb 25, 2018, 3:30 AM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2018, 3:30 AM MST (10:30 UTC)
Expired
Feb 26, 2018, 12:00 AM MST
In force
21 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

255 
WWUS45 KTFX 251030
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
330 AM MST Sun Feb 25 2018

MTZ009-048-252300-
/O.UPG.KTFX.WW.Y.0078.000000T0000Z-180226T0700Z/
/O.NEW.KTFX.BZ.W.0005.180225T1030Z-180226T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
330 AM MST Sun Feb 25 2018

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Blizzard conditions. Winds gusting as high as 65 mph will
  cause whiteout conditions in blowing snow. Significant drifting
  of the snow is likely. Additional snow accumulations of 2 to 5
  inches, with localized amounts up to 18 inches in the mountains,
  are expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Travel will be very dangerous to
  impossible. Power outages are possible.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blizzard Warning means severe winter weather conditions are
expected or occurring. Falling and blowing snow with strong winds
and poor visibilities are likely. This will lead to whiteout
conditions, making travel extremely dangerous. Do not travel. If
you must travel, have a winter survival kit with you.  If you get
stranded, stay with your vehicle. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ008-015-055-252300-
/O.EXB.KTFX.WW.Y.0079.180226T0100Z-180227T0100Z/
Beaverhead-Madison-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
330 AM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MST MONDAY...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of 2 to 4 inches, with localized amounts up to 
  12 inches in the mountains, are expected.

* WHERE...Beaverhead, Madison and Gallatin.

* WHEN...From 6 PM this evening to 6 PM MST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, significant reductions in visibility are likely. Winds
  gusting as high as 45 mph will cause widespread blowing and 
  drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel difficulties.
Be prepared for snow covered roads and limited visibilities, and 
use caution while driving. The latest road conditions for the 
state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ014-252300-
/O.CON.KTFX.WW.Y.0078.000000T0000Z-180226T0700Z/
Central and Southern Lewis and Clark-
Including the following locations Helena, Lincoln, 
MacDonald Pass, and Rogers Pass
330 AM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow and blowing snow. Additional snow accumulations of 2
  to 4 inches, with localized amounts up to 12 inches in the
  mountains, are expected.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting as
  high as 50 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ010>013-044>047-049>051-252300-
/O.CON.KTFX.WW.Y.0079.180225T1300Z-180226T0700Z/
Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
330 AM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Blowing snow and areas of light snow expected. Total snow
  accumulations of up to 3 inches in the mountains, are expected.

* WHERE...Portions of central and north central Montana.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting as
  high as 50 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
320 
WWUS45 KTFX 252142
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
242 PM MST Sun Feb 25 2018

MTZ009-048-260700-
/O.CON.KTFX.BZ.W.0005.000000T0000Z-180226T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
242 PM MST Sun Feb 25 2018

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Blizzard conditions. Winds gusting as high as 60 mph 
  will cause whiteout conditions in blowing snow. Significant 
  drifting of the snow is likely. Additional snow accumulations 
  of 2 to 4 inches, with localized amounts up to 7 inches, are 
  expected.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Travel will be very dangerous to
  impossible. Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blizzard Warning means severe winter weather conditions are
expected or occurring. Falling and blowing snow with strong winds
and poor visibilities are likely. This will lead to whiteout
conditions, making travel extremely dangerous. Do not travel. If
you must travel, have a winter survival kit with you.  If you get
stranded, stay with your vehicle. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

MTZ014-260700-
/O.CON.KTFX.WW.Y.0078.000000T0000Z-180226T0700Z/
Central and Southern Lewis and Clark-
Including the following locations Lincoln, MacDonald Pass, 
and Rogers Pass
242 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1
  to 3 inches, with localized amounts up to 5 inches, are expected
  in the mountains. Wind gusts to 45 mph will create significant
  drifting of snow in open areas. 

* WHERE...Central and Southern Lewis and Clark. This advisory does
  not include the Helena Valley, where lighter winds and warmer
  temperatures are limiting the impact of blowing and drifting
  snow and little or no snow is expected. 

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely with significant
  drifting of snow in open and exposed areas. Winds gusting as 
  high as 45 mph will cause areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ010>013-044>047-049>051-260700-
/O.CON.KTFX.WW.Y.0079.000000T0000Z-180226T0700Z/
Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
242 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* WHAT...Blowing and drifting snow. Winds gusting as high as 50
  mph will cause areas of significant drifting. Light snow 
  showers later tonight could bring localized accumulations of up 
  to one inch. 

* WHERE...Portions of central and north central Montana.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely. Winds gusting as
  high as 50 mph will cause areas of blowing and drifting snow. 
  Road surfaces that became wet and slushy earlier today will 
  likely become icy this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

MTZ008-015-055-260700-
/O.CON.KTFX.WW.Y.0079.180226T0100Z-180227T0100Z/
Beaverhead-Madison-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
242 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MST MONDAY...

* WHAT...Snow and blowing snow expected. Snow showers will
  increase in coverage tonight with accumulations of 1 to 3 inches
  expected. Localized amounts up to 9 inches are possible near the
  Idaho border.

* WHERE...Beaverhead, Madison and Gallatin.

* WHEN...From 6 PM this evening to 6 PM MST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, significant reductions in visibility are likely. Winds
  gusting as high as 40 mph on ridgetops and passes will cause 
  widespread blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls
512 
WWUS45 KTFX 260351
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
851 PM MST Sun Feb 25 2018

MTZ009-048-260700-
/O.CON.KTFX.BZ.W.0005.000000T0000Z-180226T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
851 PM MST Sun Feb 25 2018

...BLIZZARD WARNING REMAINS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Blizzard conditions. Winds gusting as high as 45 mph will
  cause near whiteout conditions in blowing snow. Significant
  drifting of the snow is likely. Additional snow accumulations of
  1 to 2 inches are expected.

* WHERE...Northern Rocky Mountain Front, western Glacier County 
  and Southern Rocky Mountain Front.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Travel will be very dangerous to
  impossible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ014-260700-
/O.CON.KTFX.WW.Y.0078.000000T0000Z-180226T0700Z/
Central and Southern Lewis and Clark-
Including the following locations Lincoln, MacDonald Pass, 
and Rogers Pass
851 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Snow and blowing snow. Additional snow accumulations of 1 
  to 2 inches are expected.

* WHERE...Central and Southern Lewis and Clark. This advisory does
  not include the Helena valley.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ010>013-044>047-049>051-260700-
/O.CON.KTFX.WW.Y.0079.000000T0000Z-180226T0700Z/
Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
851 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT...

* WHAT...Areas of blowing snow and light snow showers. New snow
  accumulations less than one inch.

* WHERE...Portions of central and north central Montana.

* WHEN...Until midnight MST tonight.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely. Winds gusting 
  as high as 40 mph will cause areas of blowing and drifting 
  snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

MTZ008-015-055-260700-
/O.CON.KTFX.WW.Y.0079.000000T0000Z-180227T0100Z/
Beaverhead-Madison-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
851 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 6 PM MST MONDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  2 to 4 inches, with localized amounts up to 10 inches at ridge 
  tops.

* WHERE...Beaverhead, Madison and Gallatin.

* WHEN...Until 6 PM MST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In
  addition, areas of poor visibility are likely, along with areas
  of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Listen to NOAA Weather Radio or your local media for the latest
updates on this situation.

&&

$$

http://www.weather.gov/greatfalls
754 
WWUS45 KTFX 260650
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
1150 PM MST Sun Feb 25 2018

MTZ009-048-260800-
/O.EXP.KTFX.BZ.W.0005.000000T0000Z-180226T0700Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
1150 PM MST Sun Feb 25 2018

...BLIZZARD WARNING WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Winds have decreased and widespread blizzard conditions are no
longer expected. However, areas of blowing and drifting snow will
continue to create difficult driving conditions.


$$

MTZ014-260800-
/O.EXP.KTFX.WW.Y.0078.000000T0000Z-180226T0700Z/
Central and Southern Lewis and Clark-
Including the following locations Lincoln, MacDonald Pass, 
and Rogers Pass
1150 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Winds have diminished and widespread blowing and drifting snow is
no longer expected.


$$

MTZ010>013-044>047-049>051-260800-
/O.EXP.KTFX.WW.Y.0079.000000T0000Z-180226T0700Z/
Eastern Glacier-Hill-Cascade-Chouteau-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Chinook, Harlem, Hays, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
1150 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

Winds have diminished and widespread blowing and drifting snow is
no longer expected.

$$

MTZ008-015-055-270100-
/O.CON.KTFX.WW.Y.0079.000000T0000Z-180227T0100Z/
Beaverhead-Madison-Gallatin-
Including the following locations Big Hole Pass, Wisdom, Dillon, 
Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, 
Raynolds Pass, Twin Bridges, Virginia City, Bozeman, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
1150 PM MST Sun Feb 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST
MONDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  2 to 4 inches, with localized amounts up to 10 inches at ridge 
  tops.

* WHERE...Beaverhead, Madison and Gallatin.

* WHEN...Until 6 PM MST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. In 
  addition, areas of poor visibility are likely, along with 
  areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel difficulties.
Be prepared for snow covered roads and limited visibilities, and 
use caution while driving. The latest road conditions for the 
state you are calling from can be obtained by calling 5 1 1.

&&

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 24, 10:41 PM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 10:41 PM MST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1041 PM MST Sat Feb 24 2018

...Update to Aviation...

.UPDATE...

Surface observations reveal little in the way of accumulating new
snow across Southwest MT this evening. Satellite imagery shows the
upper level trough axis through Beaverhead county, moving quickly
to the east. The winter weather advisory for this area will remain
in effect for now, but expect it to expire routinely at midnight
if not cancelled earlier. Missoula radar indicates numerous snow
showers extending upstream, so additional snow accumulation can't
be ruled out this evening. Water vapor imagery shows subsidence
with clearing skies across North-central MT. Observed temperatures
were already nearing forecast lows, so overnight temperatures were
adjusted lower to better match these observed trends. One
additional point of interest is that we continue to see reports of
blowing and drifting snow across roads within our northeast
counties. These counties were not as warm, nor did they experience
the intensity of blowing snow see elsewhere yesterday. Hence,
even fairly light winds may continue to drift snow, so anyone
driving into northeast MT overnight should continue to use caution
and expect variable conditions. The rest of the forecast remains
in good shape overall, with strong winds returning Sunday with the
potential for another round of widespread drifting and blowing
snow. PN

&&

.SYNOPSIS...

Periods of light snow are possible Saturday evening across
Southwest Montana. Strong west winds return on Sunday, creating
areas of blowing snow across much of North-central Montana.
Travel west over the Continental Divide will be difficult on
Sunday due to a combination of falling and blowing snow.

&&

.AVIATION...
Updated 0541Z

Variable mid- and high-level clouds will prevail across Montana
overnight through late Sunday evening. Areas of snow remain possible
across southwest Montana through the forecast period for IFR/MVFR
conditions and mountain obscurations at times. Widespread VFR
conditions prevail over north-central and central Montana but strong
and gusty westerly winds will cause localized IFR/MVFR conditions in
blowing snow, especially along the Rocky Mountain Front. mpj

&&

.PREV DISCUSSION...
/ISSUED 454 PM MST Sat Feb 24 2018/

Tonight through Monday...Radar and satellite imagery shows an area
of light snow beginning to spread across Southwest Montana. Light
snow will continue this evening, then end by the early morning
hours. A winter weather advisory is in effect for Southwest
Montana this evening to address expected impacts to travel over
mountain passes. New snow accumulations of around 1-4 inches are
possible. Light snow showers are also seen moving into Hill and
Blaine counties. These are expected to move quickly and produce
little new snow accumulation.

Strong west winds return along the Rocky Mountain Front early
Sunday, then spread across the North- central plains through the
day Sunday. Travel over the continental divide will be difficult
Sunday due to a combination of falling and blowing snow. The
previous Winter Storm Watch has been converted to a Winter Weather
Advisory for blowing snow. Winds gusting 35 to 50 mph will cause
widespread blowing and drifting snow. Localized wind gusts to 70
mph are possible along the immediate east slopes of the Rocky
Mountain Front. Warmer temperatures, combined with the intense
scouring and compaction of existing snow cover that occurred
Friday provides reserved confidence that ground blizzard
conditions will not redevelop over western Glacier County.
However, this remains a sensitive area in critical snow recovery
operations, so will monitor carefully for any blowing snow
conditions that may develop on Sunday. Winds speeds decrease
Sunday night. Another shortwave tracks through Southwest MT on
Monday, providing a new round of light snow that could slow travel
in some areas Monday evening.

Monday Night through Saturday...Medium range forecast models are in
much better agreement with the forecast solution during this period
than they were last night. A broad upper level low pressure trough
over the western and central portions of Canada and the United
States is still forecast to be the dominant feature through this
period. One embedded shortwave trough will exit the state Monday
night, then another shortwave will swing through Montana Tuesday
through Tuesday night, resulting in periods of light mountain snow.
A shortwave high pressure ridge will then move into the state for
Wednesday through Thursday ahead of a deep upper level low pressure
area. This ridge will help decrease the chance of snow over the
mountains, while breezy westerly downslope winds help keep the lower
elevations dry. The low pressure area will be off the Pacific
Northwest coast Thursday through Friday, but forecast models differ
on what to do with it after then; the Canadian model keeps it off
the coast, the ECMWF moves it slowly into the Pacific Northwest, and
the GFS moves it quickly into Montana. Will go closer to the
GFS/ECMWF solution of bringing the low towards the forecast area for
an increasing chance of snow for Friday through Saturday. However,
this solution is fairly different than the forecast depicted last
night, so confidence in the details of this part of the forecast is
only low to moderate. Regardless, the overall temperature trend
keeps temperatures between 5 and 10 degrees below normal through
Thursday, with the potential for at least a minor cooldown for
Friday and Saturday.
Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  12  34  14  30 /  10  20  20  10
CTB  13  31  10  29 /  10  20  30  10
HLN  14  33  16  29 /  20  40  30  20
BZN   8  31  17  28 /  30  30  40  40
WEY   0  20  13  25 /  80  80  80  60
DLN   6  26  13  25 /  20  30  50  30
HVR   8  31  11  24 /  10  10  10  10
LWT  10  31  17  28 /  10  10  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to midnight MST
Sunday night Central and Southern Lewis and Clark...Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

Winter Weather Advisory from 6 AM Sunday to midnight MST Sunday
night Blaine...Cascade...Chouteau...Eastern Glacier...Eastern
Pondera...Eastern Teton...Fergus...Hill...Judith Basin...
Liberty...Toole.

Winter Weather Advisory until midnight MST tonight above 6500
feet for Beaverhead...Gallatin...Madison.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:57 AM MSTHigh Wind WarningTFX9 hr

Nearby

Blizzard Warnings in Montana, 2018Every blizzard warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.